Jump to content

travellinggal1170

Member Since 14 Jul 2013
Offline Last Active Sep 19 2014 07:55 PM

Posts I've Made

In Topic: Saw The Derm Today And (Long Post)

09 November 2013 - 09:17 PM

If you're serious about the rosacea, there are two main rosacea forums you can look into.

 

The Rosacea Forum

The Rosacea Support Community

 

The first one is UK-based, so if you're in Canada you may find more helpful info on that one, at least for products and doctors and such. Your health care systems seem similar.

 

I'm disappointed that they put hydrocortisone in your compound. 

 

Hydrocortisone is to rosacea what strong antibiotics are to acne.

 

It may help in the short-term, but almost always has really bad long term effects. 

Thanks for the link to the rosacea group. It seems very informative.

I've heard about hydrocortisone and of course it concerns me.

I've spoken to a doctor and a pharmacist about this and they said it's a 'baby' amount and for short term, it shouldn't be a problem.

I'm aware of the long term effects and I'll be speaking to my gp about this as well.


In Topic: Saw The Derm Today And (Long Post)

09 November 2013 - 03:58 PM

I took Oracea before spironolactone, and it may have reduced the erythema (redness) a little bit, but it didn't help with the acne / papules / pustules component.

 

The whole point of Oracea is that 40mg is just below antimicrobial activity (50mg+). So it is an antibiotic at such a low dose that it just slightly reduces inflammation without killing bacteria. I know a lot of people who take it for rosacea, but typically it is people with just the redness, not papulopustular rosacea. 

 

I did the whole rosacea gamut, avoiding triggers, using calming botanicals on my skin, using Oracea and Metrogel, and it didn't really get me anywhere. My redness would only subside a tiny bit, and the acne didn't go away either.

 

I've kind of given up on the constant facial redness, since I've had multiple laser treatments that didn't improve it by much either. But I do use Mirvaso (which is a new cream that constricts the facial blood vessels) in the morning so I have a normal skin tone for at least part of the day. 

 

I hope this all works out for you, but he doesn't sound very informed about the hormonal component to skin AT ALL. 

 

I agree with Green Gables, perimenopausal women go through hormonal changes that can lead to/aggravate acne and your derm didn't give a s... about it. He could lower your dosage to see how you respond and then decide what is best for you. I hope your gp will be more helpful. My experience with doctors is that they never give you what you need. They always seem to prescribe things too weak or too heavy for my condition and they never listen to what my opinion is - which is not random cause i am a health professional as well. Anyway being less stressed has many benefits and you should definitely try it, no doubt it will help with acne as well.

 

Yeah, I know, that's what I thought. He didn't seem to pay much attention to the hormones and my age. Yeesh, you'd think these specialists would clue into this sort of thing. I've had to be my own doctor in all of this and it has been a tiring process and I'm grateful that the spiro has cleared up my acne.

Thanks Green Gables for your input on the Oracea.  I'll talk to my gp to get his take.

 

I picked up the compound this morning and the ingredients are:

 

azelaic acid (15%)
erythromycin base powder (3%)
hydrocortisone powder (1%)
unibase (no % for quantity)

 

Apparently the azelaic acid is supposed to help with redness and according to drug.com, it has a good rate of success. I'm supposed to use this compound twice a day, applying a thin layer. The pharmacist said to spot test it first to make sure my skin doesn't get irritated. As for continual use, I would need to see the derm again and he did say that ideally, I should go down to one application a day. He gave me one refill for the compound and the Oracea so I don't think he wants me to do this long-term.  I think the derm's whole point is to avoid rosacea triggers in order to prevent breakouts. Nice theory and I hope it works in practical reality.

 

I'll talk to my gp before filling out the Oracea rx and discuss going back on spiro if I need to but at a lower dose. At least the derm was okay with this option and I think it's because he was pleased with my blood test results. (all okay)

 

Fingers crossed this works for me. And yes, I do think stress is a factor for me. As mentioned in my original post, my skin cleared up quite a bit when I was on holidays last year as I was relaxed and didn't think about work or every day life. Something to consider for my overall health anyways.

Wish me luck!

 

He did say to take spiro if this doesn't work
 


In Topic: Correlation Between Diabetes And Acne

16 September 2013 - 07:44 PM

Over the last 4 years, I've suspected that I've had a lot of things - including things like this. At one point I felt like I had the symptoms of diabetes, but now I'm not so sure.

 

However, I do feel that there is a connection between sugar levels and acne. For example, if I eat a lot of sugary food in one sitting, within a few hours my skin will become really oily. This usually leads to inflammation, redness and a small breakout. Conversely, when I eat really good, my skin's oil levels are fairly constant - even on the drier side, and the likelihood of a breakout is much slimmer.

 

Imo, it's not natural for the body to be subjected to all of that sugar in one sitting, since that's not how it's found in nature. I think that high sugar levels affect people in different ways. Some people will show signs of diabetes, some won't - but that doesn't mean that the high sugar dose is doing their body any good...it could still be leading to something bad. Similarly, some people might get acne from eating a high sugar diet, some might not. In other words, some people will show signs of acne from a bad diet, and some might not - but just because you don't, it doesn't mean it's not harming you. Just some people are unfortunate in that their body shows signs of the bad diet affecting them, just like everybody experiences slightly different symptoms for different medical conditions. Though that isn't to say that diet is the only factor.

I agree that sugar is definitely not good for the body so if you can avoid it, all the better.  It does seem to be a very grey area with diabetes and acne and very much dependent on the individual.  I do think that acne isn't a sign of developing diabetes or vice versa and I think eating a proper diet with exercise is very beneficial for the overall health regardless. 


In Topic: Is Spironolactone Dangerous?

11 September 2013 - 12:16 PM

Are you taking the spiro with food? If not, then it may upset your stomach.

Also, have you had blood work done to make sure your potassium levels are fine? 

Nausea is one of the possible side effects although I've never experienced it myself.

 

Spiro has affected my periods slightly (less days between cycles but not two weeks for me) and this seems to be common. Green Gables has posted lots of great info about this; I'd talk to your doctor about this and it may mean adjusting your dosage (lower) and seeing how your system adapts.  (especially if you're getting frequent basis month after month)

The body does take time to cope with any hormonal changes, especially if altered by drugs. 

 

Good luck!

 

I'm not actually nauseous, it's more like actual abdominal pain. But I split my Spiro into two doses and ate it with food, and also took fiber capules this morning which seems to have helped. The abdominal pain is noticeable esp when I'm hungry.

 

I'd rather not lower my dosage since 100 mg is working so well for my skin. 50 mg didn't really do much for me. I guess I will see what happens. I have a prescription for BCP and may try a progesterone cream.

Good that something is helping with the stomach pain.  I know what you mean about not wanting to lower your dosage. I didn't start noticing a real difference until I upped my dosage to 100 mg/day.  (this seems to be the ideal dosage for a lot of people) Hopefully your cycle will straighten itself out or you find something that will regulate it. 


In Topic: Is Spironolactone Dangerous?

11 September 2013 - 10:29 AM

Are you taking the spiro with food? If not, then it may upset your stomach.

Also, have you had blood work done to make sure your potassium levels are fine? 

Nausea is one of the possible side effects although I've never experienced it myself.

 

Spiro has affected my periods slightly (less days between cycles but not two weeks for me) and this seems to be common. Green Gables has posted lots of great info about this; I'd talk to your doctor about this and it may mean adjusting your dosage (lower) and seeing how your system adapts.  (especially if you're getting frequent basis month after month)

The body does take time to cope with any hormonal changes, especially if altered by drugs. 

 

Good luck!